MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Pneumonia (2011); Pneumothorax (2012)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date was reported as the publication date of the literature.This report is related to (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the literature titled "safety and risk factors for bleeding complications of radial probe endobronchial ultrasound-guided transbronchial biopsy." this study aimed to evaluate the diagnostic performance and complication rate of radial ebus-guided transbronchial biopsy (tbb) and investigate risk factors associated with procedure-related bleeding events.Of (b)(4) patients (median age, 69 years; men (b)(4)) included, (b)(4).The median procedure time was 22min (iqr, 15¿31min).The diagnostic accuracy, sensitivity, and specificity for malignancy were (b)(4) respectively.When the (b)(4) patients who did not undergo tbb were included, the diagnostic accuracy for malignancy was (b)(4).Type of adverse events/number of patients: event 1: bleeding (grade 2 or higher) (n=(b)(4)).Of (b)(4) with procedure-related bleeding events, (b)(4) had delphi grade 2 bleeding events, and only (b)(4) had delphi grade 3 bleeding events.Epinephrine was used in (b)(4) patients, and a balloon blocker was used in (b)(4) of them for bleeding control.Event 2: pneumonia (n=(b)(4)).No treatment information was provided.Event 3: pneumothorax (n=(b)(4)).(b)(4) patients required percutaneous catheter placements.The other patient required no intervention.Event 4: complicated pleural effusion (n=(b)(4)).No treatment information was provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the facility: it is unknown if an olympus device cause or contribute to the adverse event described in the article, or if an olympus device malfunction during any procedure described in the article.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20456703
Report Number9614641-2024-01987
Device Sequence Number7718847
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOSPY FORCEPS FB-231D.; FLEXIBLE BRONCHOVIDEOSCOPE BF-260.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown